MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® AIRE-CUF® NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® AIRE-CUF® NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 65P050
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun as the device is currently in transit to the investigation site.Smiths medical will file a follow-up report detailing the results of the evaluation once it is completed.Additional 510k number - k083641.
 
Event or Problem Description
It was reported that during patient use of the bivona® aire-cuf® neonatal and pediatric tracheostomy tube, the device cuff had an air leak and was unable to remain inflated.The tracheostomy tube was replaced after the reported issue was observed.It is unknown how long the device was in patient use before the incident was observed.The device cuff patency was tested prior to patient use.The event was considered resolved.No permanent injury was reported.
 
Additional Manufacturer Narrative
One bivona® 5.0 mm aire-cuf® neonatal and pediatric tracheostomy tube was returned for investigation.Visual inspection revealed no defects or abnormalities with the returned device.During functional testing, the device cuff was inflated with air and the device was submerged under water.No bubbles (indicating a leak) were observed escaping from the device.Investigation was unable to confirm the reported event and found that the device functioned as intended.

Brand Name
PORTEX® BIVONA® AIRE-CUF® NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6523370
Report Number3012307300-2017-00898
Device Sequence Number16267251
Product Code JOH
UDI-Device Identifier15021312005998
UDI-Public15021312005998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number65P050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1